MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter also sent report to fda: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a coda lp balloon catheter was used in an unknown patient for a endovascular aneurysm repair (evar).After placing another manufacturer¿s stent graft, the physician attempted to perform ballooning with a coda lp balloon catheter.As reported, ¿the device could not be inflated though the physician was using the device following the ifu¿.The user reports changing out the stopcock but was unsuccessful in inflating the balloon.Upon investigation of the hub, user noted a crack and leaking which leaked during flushing.The report further states the procedure was completed with another coda lp balloon catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.According to the customer, the device will not be returned due to infectious disease.Therefore, a device failure analysis could not be performed.A photograph of the device was provided.A document based investigation was conducted including a review of the photo, complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.The complainant did not return the complaint device for investigation.However, the complainant provided an image of the manifold assembly of the complaint device.From the provided image, no biomatter is noted on the device.In the provided image, a red circle was drawn to indicate the failure occurred on the balloon lumen of the manifold assembly.The picture is a little blurry and there is no sign of an obvious crack on the balloon lumen.Therefore, the complaint cannot be confirmed based on the provided image.A review of the device history records found there were no non-conformances related to the reported failure mode.A review of complaint history records revealed no additional complaints have been received on the complaint device lot.The device is supplied with the instructions for use (ifu) which provides the following information to the user related to the reported failure mode: -the ¿distal¿ lumen extends the length of the catheter and is used for placement over wire guides.The ¿balloon¿ lumen is used to inflate and deflate the balloon.Intended use: the coda and coda lp balloon catheters are intended for temporary occlusion of large vessels, or to expand vascular prostheses.Instructions for use: -note: ¿balloon¿ lumen is for inflation and deflation of balloon.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Without the returned device and the blurry image provided, findings of this investigation revealed no evidence to suggest the device was manufactured out of specifications.The investigation conclusion for this complaint is cause not established.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8546919
Report Number1820334-2019-00993
Device Sequence Number1731077
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)211227(10)9406751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2021
Device Model NumberN/A
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number9406751
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1